Pain

Options
Ginny
Ginny Member Posts: 2
edited 28. Nov 2023, 14:05 in Living with arthritis
Hi thanks for adding me to the group, I've had oa for years and had my first knee replacement last year. My question is what do you take for the pain and do you find it any good. My doctor has prescribed amitriptyline, codeine phosphate and paracetamol. While this for take the edge off, it doesn't really control the pain. Tia for any advice xx

Comments

  • Ellen
    Ellen Moderator Posts: 1,656
    Options

    Hi @Ginny

    Good to meet you.

    People take all sorts of different combinations for their pain it being a very individual thing. Members will no doubt be along to tell you what works for them soon, but in the meantime this might be of interest:

    Best wishes

    Ellen

  • Clonbrusk
    Clonbrusk Member Posts: 1
    Options

    Recently for five weeks I have had severe pain and swelling in all my finger joints and wrists. This is the second time this has happened in the past six months. I rang my doctor who diagnosed arthritis. I asked for some Prednisolone which killed the pain when I had gout a few years back. I took two 5mg pills last Saturday evening and the pain disappeared overnight. I have taken 10mg each day since and the pain and swelling has completely gone, a relief after five weeks of severe pain. I was reluctant to ask for Prednisolone because of the effects it has on the immune system and this is not the best time to compromise your immunity. However, I intend to take the medication for just one week to see if it has a lasting effect.

  • Sharon_K
    Sharon_K Member Posts: 460
    Options

    Hi @Clonbrusk

    welcome to the community it is lovely to meet you. It is good to hear that you managed to get such quick treatment for your severe pain and swelling in your finger joints and wrists. As you will know Prednisolone is a steroid drug that needs to be managed by your Dr. Steroids won’t cure your condition, but they’re very good at reducing inflammation and will ease symptoms such as swelling, pain and stiffness as you have experienced. Your dose will probably be reduced gradually as your symptoms improve, or your doctor might suggest a weaker medication.

    It’s important that you don’t stop taking steroids without speaking to the person treating you first.

    If you’ve taken steroid tablets for more than a few days, they can cause side effects known as withdrawal symptoms if you stop suddenly. You might need to be given a smaller dose, known as a maintenance dose, for a while to make sure your symptoms don’t return.


    We have quite a few members on here who have used this medication in the past and I am sure they will share their experience with you. Let us know how you get on

    Best Wishes

    Sharon